Texas, 2010Damaging Winds in Texas, September 2, 2010
September 2, 2010 · NWS EWX · 5 events in 2 counties and zones
A weak cold front moved into central Texas and combined with deep moisture from the Gulf of Mexico to cause severe thunderstorms over the central part of South Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved into central Texas and combined with deep moisture from the Gulf of Mexico to cause severe thunderstorms over the central part of South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 2, 6:06 PM CST, 48 minutes earlier.
Area forecast discussion, Sep 2, 6:06 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT THU SEP 2 2010
.AVIATION...
SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE ALONG I-35
TERMINALS FOR THE NEXT FEW HOURS. COUPLE OF OUTFLOW BOUNDARY WILL
AFFECT THE SAN MARCOS...NEW BRAUNFELS AND SAN ANTONIO AREAS WITHIN
THE NEXT HOUR. ONCE THIS ACTIVITY DISSIPATES...VFR CONDITIONS TO
PREVAIL ALONG THE I 35 CORRIDOR AS WELL AS DRT. ABOUT 09Z TO
12Z...CIGS ARE EXPECTED TO GO DOWN TO MVFR CONDITIONS WHILE COMING
BACK UP THE FOLLOWING HOUR.
FRONTAL BOUNDARY IS EXPECTED TO COME ACROSS SOUTH CENTRAL TEXAS
FRIDAY AFTERNOON AND PRODUCE WIDELY SCATTERED SHOWERS TO LOCALIZED HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS MAINLY EAST OF HIGHWAY AND
ALONG THE I-35 CORRIDOR FROM 19Z TO 23Z. THEREFORE...ADDED TEMPO
GROUPS FOR ALL SITES TO ACCOUNT FOR THE FRONTAL PASSAGE.
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT THU SEP 2 2010/
DISCUSSION...
THIS AFTERNOON A RAIN-COOLED OUTFLOW BOUNDARY THAT ORIGINATED FROM
THE NORTH TEXAS MCS...WAS MOVING SOUTHWARD ACROSS THE HILL COUNTRY
AND OUR NORTHEAST COUNTIES. THIS BOUNDARY WAS TRIGGERING SCATTERED
SHOWERS AND THUNDERSTORMS. OTHER ISOLATED SHOWERS AND THUNDERSTORMS
WERE FORMING OVER THE COASTAL PLAINS IN THE VICINITY OF THE SEA
BREEZE. WE EXPECTED THIS CONVECTION TO CONTINUE INTO THE EVENING
HOURS...BEING SUSTAINED BY OUTFLOW BOUNDARY MERGERS. THE STRONGER
STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND WIND
GUSTS OF 30 TO 40 MPH. THE CONVECTION WILL WANE OVERNIGHT WITH THE
LOSS OF DAYTIME HEATING.
A COLD FRONT THAT IS CURRENTLY MOVING SOUTHWARD ACROSS THE TEXAS
PANHANDLE AND NORTHWEST OKLAHOMA WILL BE ENTERING THE HILL COUNTRY
FRIDAY MORNING. THE GFS/ECMWF/NAM ARE IN GOOD AGREEMENT WITH THE
TIMING OF THE FRONTAL BOUNDARY AND ASSOCIATED PCPN CHANCES. THUS
THIS FCST WILL CLOSELY FOLLOW THE GFS MOS OUTPUT. CONVERGENCE
ALONG THE FRONTAL BOUNDARY AND WEAK UPPER LEVEL SUPPORT WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON
FRIDAY. AFTERNOON TEMPS WILL BE COOLER IN MOST LOCATIONS DUE TO
THE CLOUD COVER ASSOCIATED WITH THE EXPECTED PCPN. HIGHS OF FRIDAY
WILL RANGE FROM THE MID 80S ACROSS THE HILL COUNTRY TO MID 90S
ACROSS OUR SOUTHWEST COUNTIES.
THE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE TO THE SOUTH AND
SOUTHWEST FRIDAY EVENING INTO EARLY SATURDAY MORNING. A DRY AND
STABLE AIRMASS WILL OVERSPREAD SOUTH CENTRAL TEXAS ON SATURDAY.
THE LOWER DEWPOINTS ASSOCIATED WITH THE AIRMASS WILL RESULT IN
TEMPS SATURDAY MORNING RANGING FROM THE LOWER 60S ACROSS THE HILL
COUNTRY TO LOWER 70S ACROSS OUR SOUTHEAST COUNTIES.
THE DRY AIRMASS WILL REMAIN ACROSS SOUTH CENTRAL TEXAS ON SATURDAY
AND THIS WILL ALLOW TEMPS TO WARM BACK INTO THE 90S IN THE AFTERNOON
FOR A MAJORITY OF THE REGION. ANOTHER PLEASANT NIGHT WILL FOLLOW
WITH LOWS SUNDAY MORNING IN THE MID 60S TO NEAR 70.
THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD EARLY NEXT WEEK ALLOWING
THE LOW LEVEL GULF MOISTURE TO RETURN TO SOUTH CENTRAL TEXAS. RAIN
CHANCES ALSO RETURN EARLY NEXT WEEK AS WEAK UPPER LEVEL DISTURBANCES
ROTATE CLOCKWISE AROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL
RIDGE AND TRAVERSE SOUTH CENTRAL TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 77 92 68 92 67 / 30 50 10 - -
AUSTIN BERGSTROM INTL AIRPORT 72 90 66 91 64 / 30 50 10 - -
NEW BRAUNFELS MUNI AIRPORT 74 93 69 92 67 / 30 50 20 - -
BURNET MUNI AIRPORT 73 88 64 90 66 / 30 40 10 - -
DEL RIO INTL AIRPORT 76 93 70 90 71 / 20 40 30 - -
GEORGETOWN MUNI AIRPORT 75 90 64 90 66 / 30 50 10 - -
HONDO MUNI AIRPORT 74 91 68 92 68 / 30 50 20 - -
SAN MARCOS MUNI AIRPORT 74 91 68 91 67 / 30 50 20 - -
LA GRANGE - FAYETTE REGIONAL 75 91 70 91 66 / 30 50 20 - -
SAN ANTONIO INTL AIRPORT 77 91 70 92 69 / 30 50 20 - -
STINSON MUNI AIRPORT 75 93 70 93 69 / 30 50 20 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/17
Hazardous weather outlook, Sep 2, 3:40 AM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 AM CDT THU SEP 2 2010
TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
440 AM CDT THU SEP 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAY TWO FRIDAY...
THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT FRIDAY.
A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND
FREQUENT LIGHTNING.
.DAYS THREE THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 5:15 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT THU SEP 2 2010
TXZ184>187-030000-
BANDERA-EDWARDS-KERR-REAL-
615 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...CENTRAL
REAL...SOUTHERN KERR AND CENTRAL EDWARDS COUNTIES UNTIL 700 PM CDT...
AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
HUNT TO LOST MAPLES STATE PARK TO 8 MILES SOUTH OF ROCKSPRINGS...AND
MOVING SOUTHEAST AT 5 TO 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN OF ONE TO TWO INCHES.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MEDINA...
LOST MAPLES STATE PARK...
VANCE...
TUFF...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Sep 2, 5:32 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT THU SEP 2 2010
TXZ187-030000-
BANDERA-
632 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANDERA COUNTY UNTIL 700
PM CDT...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR VANDERPOOL...MOVING SOUTHWEST AT 10 MPH.
HAIL OF PEA TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
VANDERPOOL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
Special weather statement, Sep 2, 5:53 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT THU SEP 2 2010
TXZ191-192-208-223-030045-
CALDWELL-GONZALES-HAYS-TRAVIS-
653 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES...
CALDWELL...NORTHERN HAYS AND SOUTHERN TRAVIS COUNTIES UNTIL 745 PM
CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
WAELDER TO DRIPPING SPRINGS...AND MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DRIPPING SPRINGS...
LOCKHART...
UHLAND...
KYLE...
DRIFTWOOD...
LITTLE NEW YORK...
MOUNTAIN CITY...
BROWNSBORO...
HAYS CITY...
MAXWELL...
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Sep 2, 6:12 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT THU SEP 2 2010
TXZ203-030045-
UVALDE-
712 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UVALDE COUNTY UNTIL 745
PM CDT...
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CONCAN...OR 14 MILES SOUTH OF LEAKEY...
MOVING SOUTH AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL UVALDE COUNTY.
Special weather statement, Sep 2, 6:34 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT THU SEP 2 2010
TXZ207-223-030100-
GONZALES-GUADALUPE-
734 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GONZALES AND EASTERN
GUADALUPE COUNTIES UNTIL 800 PM CDT...
AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PALMETO...OR 10 MILES SOUTH OF LULING...
MOVING SOUTHWEST AT 10 MPH.
HAIL OF ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MONTHALIA...
BELMONT...
BEBE...
Special weather statement, Sep 2, 6:38 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CDT THU SEP 2 2010
TXZ207-223-030130-
GONZALES-GUADALUPE-
738 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GONZALES AND SOUTHEASTERN
GUADALUPE COUNTIES UNTIL 830 PM CDT...
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PALMETO...OR 11 MILES SOUTH
OF LULING...MOVING SOUTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEESVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Thunderstorm Wind, Bexar
- When
- September 2, 6:54 PM CST
- Where
- Bexar County, 2.97 mi WSW of San Antonio
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 29.396, -98.531
A thunderstorm produced wind gusts estimated at 50 mph which knocked a tree onto a car at the intersection of Zarzamora and Phyllis Streets in San Antonio.
Thunderstorm Wind, Bexar
- When
- September 2, 8:30 PM CST
- Where
- Bexar County, 1.93 mi NNE of Sat Horizon Arpt to 3.13 mi SSE of Thelma
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 29.306, -98.487
Thunderstorms produced wind gusts estimated at 50 mph which knocked down numerous trees and power lines across southern Bexar County.
Thunderstorm Wind, Wilson
- When
- September 2, 8:40 PM CST
- Where
- Wilson County, 0.92 mi NE of Floresville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 29.140, -98.160
A thunderstorm produced wind gusts estimated at 50 mph which damaged the roof and a sign at a car dealership. There was also a tree knocked on a van.
Thunderstorm Wind, Wilson
- When
- September 2, 8:59 PM CST
- Where
- Wilson County, 0.92 mi NE of Floresville to 4.53 mi SSE of Poth
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 29.140, -98.160
Thunderstorms produced wind gusts estimated at 50 mph which knocked down numerous power lines across Wilson County.
Thunderstorm Wind, Bexar
- When
- September 2, 9:10 PM CST
- Where
- Bexar County, 1.39 mi WSW of Terrel Hills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.460, -98.470
A thunderstorm produced wind gusts estimated at 50 knots which knocked down a large oak tree at the Witte Museum in San Antonio.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in New Jersey, September 2 to 4, 20101 death · 4 events
- Heat in Florida, September 2, 20101 death · 1 event
- Hail and Damaging Winds in Oklahoma, September 2, 2010$2.5 million · 1 in hail · 18 events
- Tropical Storm and Storm Surge in North Carolina, September 2 to 3, 2010$2.6 million · 7 events
- Flash Flooding and Hail in Illinois, September 2 to 3, 2010$168,000 · 1 in hail · 20 events
- Hail and Damaging Winds in Texas, September 2, 2010$130,000 · 1.25 in hail · 8 events
- Damaging Winds in Michigan, September 2, 2010$85,000 · 56 kt wind · 4 events
- Flash Flooding and Hail in Missouri, September 2, 2010$13,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, September 2, 2010$21,000 · 70 kt wind · 9 events
- Hail and Damaging Winds in Kansas, September 2, 2010$23,000 · 1 in hail · 7 events
- Damaging Wind in Michigan, September 2, 2010$30,000 · 61 kt wind · 1 event
- Wildfire and Hail in Texas, September 2, 20101 injured · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260754, 260762, 260765, 260773, 260779.